Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 355, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 31, 1992, 8:27 PM CST for Delaware County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 31, 1992, 8:27 PM CST (02:27 UTC)
- Expired
- Oct 31, 1992, 9:15 PM CST
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Delaware County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 9:00 PM CST | Hail 0.75 | Delaware, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 2.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 010227 SVRTUL OKC041-010315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 827 PM CST SAT OCT 31 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 915 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS IN NORTHEAST OKLAHOMA ...DELAWARE COUNTY AT 824 PM CST NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO SOUTHERN DELAWARE COUNTY...5 MILES SOUTH SOUTHEAST OF KANSAS. DIME SIZE HAIL HAS BEEN REPORTED WITH THIS STORM AS IT TRACKED ACROSS CHEROKEE COUNTY. THE TOWNS OF OAKS...KANSAS...TWIN OAKS AND FLINT ARE IN THE PATH OF THIS STORM. MOVEMENT WAS NORTHEAST AT 30 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 3:38 PM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Oct 31, 3:38 PM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CST SAT OCT 31 1992
SFC LO LCTD NR PNHNDL LATE THIS AFTN WITH WRM FNT ACRS CNTL OK
TO N OF MLC AND DRYLN ACRS XTRM WRN OK. UPR SYSTM MOVG ACRS
NM ATTM...AND MDLS FAIRLY CONSISTENT MOVG THIS FTR ACRS OK TNGT
AND EARLY SUN. LOOK FOR SFC LO TO CONT TO SLIDE EWRD AND SHLD
BE MOVG INTO NE OK ARND 12Z WITH CDFNT INTO WRN FRINGES OF THE
AREA. FNT WL THEN MOV ON ACRS REMAINDER OF THE AREA DURING THE
DAY SUN AS SFC LO BGNS TO LIFT NE. SVR TSTMS HAV ALREADY FIRED
THIS AFTN NR MLC AND WL INCLD POTNTL FOR SVR ACTVTY ACRS ERN OK
THRU TNGT. WL ALSO INCLD MENTION OF PSBL HVY RAIN. HIGH POPS
WL REMAIN IN ORDER SUN AS FNT AND UPR SUPPORT MOVS ACRS. WL
CONT POPS INTO 3RD PD AS MOISTR WRAPING ARND SYSTM RMNS OVR
THE AREA...THEN LV 4TH PD DRY FOR NOW. WL LEAN SLGTLY TWRD
HIGHER FWC GUID TEMPS.
PRELIM NUMBERS: TUL 60/66/45/60 8621 BVO 57/60/41/56 8421
MLC 60/68/44/60 7621 IDB 61/71/48/62 7621
...04...
.OK...NONE.In the hours before
Local storm report, Oct 31, 5:52 PM CST, 2 hours 35 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 550 PM CST SAT OCT 31 1992 DATE/TIME (CDT) COUNTY REPORT 540 PM MUSKOGEE NICKEL SIZE HAIL AT BOYNTON 545 PM MUSKOGEE GOLF BALL SIZE HAIL AT BOYNTON
Local storm report, Oct 31, 6:11 PM CST, 2 hours 16 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 611 PM CST SAT OCT 31 1992 DATE/TIME (CDT) COUNTY REPORT 608 PM MUSKOGEE GOLF BALL SIZE HAIL IN MUSKOGEE
Local storm report, Oct 31, 8:03 PM CST, 24 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 802 PM CST SAT OCT 31 1992 REPORTS FOR
Local storm report, Oct 31, 8:06 PM CST, 21 minutes before
STORM REPORT CORRECTED ...TIME IN CST NOT CDT... NATIONAL WEATHER SERVICE TULSA, OK 805 PM CST SAT OCT 31 1992 DATE/TIME (CST) COUNTY REPORT 608 PM MUSKOGEE GOLF BALL SIZE HAILl IN MUSKOGEE
Local storm report, Oct 31, 8:10 PM CST, 17 minutes before
STORM REPORT CORRECTED NATIONAL WEATHER SERVICE TULSA OK 809 PM CST SAT OCT 31 1992 DATE/TIME (CST) COUNTY REPORT 540 PM MUSKOGEE NICKEL SIZE HAIL AT BOYNTON 545 PM MUSKOGEE GOLF BALL SIZE HAIL AT BOYNTON
Local storm report, Oct 31, 8:11 PM CST, 16 minutes before
STORM REPORT CORRECTED NATIONAL WEATHER SERVICE TULSA OK 811 PM CST SAT OCT 31 1992 DATE/TIME (CST) COUNTY REPORT 425 PM HASKELL GOLF BALL SIZE HAIL IN STIGLER
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 6:28 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 62 min |
| Oct 31, 7:50 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 40 min |
| Oct 31, 8:16 PM CST | Severe Thunderstorm Warning | TSA | Creek | 59 min |
| Oct 31, 8:54 PM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 66 min |
| Oct 31, 9:21 PM CST | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 69 min |
| Oct 31, 10:28 PM CST | Severe Thunderstorm Warning | TSA | Okmulgee, Rogers, Tulsa, Wagoner | 62 min |
| Oct 31, 10:28 PM CST | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 62 min |
| Oct 31, 11:34 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Muskogee, Wagoner | 56 min |
| Oct 31, 11:34 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee | 56 min |
| Oct 31, 11:40 PM CST | Severe Thunderstorm Warning | TSA | Ottawa | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.